Alert archive / Nevada / Flash Flood Watches in 2012
Flash Flood Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Aug 31, 2012, 11:11 AM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Sep 1, 2012, 6:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 11:11 AM PDT (18:11 UTC)
- In effect from
- Sep 1, 2012, 6:00 AM PDT
- Expired
- Sep 1, 2012, 10:33 AM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WGUS65 KVEF 311811 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1111 AM PDT FRI AUG 31 2012 A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER LEVEL INSTABILITY MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE CONDITIONS FOR CONTINUED THUNDERSTORM REDEVELOPMENT DURING THE DAY ON SATURDAY. CONDITIONS ARE FAVORABLE FOR MANY OF THESE STORMS TO MOVE ACROSS THE SAME AREAS AFTER REDEVELOPMENT...AND WILL LIKELY RESULT IN FLASH FLOODING THROUGH THE DAY ON SATURDAY. AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-010615- /O.NEW.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1111 AM PDT FRI AUG 31 2012 /1111 AM MST FRI AUG 31 2012/ ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...INCREASED UPPER LEVEL INSTABILITY MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE CONDITIONS FOR CONTINUED THUNDERSTORM REDEVELOPMENT DURING THE DAY ON SATURDAY. CONDITIONS ARE FAVORABLE FOR MANY OF THESE STORMS TO MOVE ACROSS THE SAME AREAS AFTER REDEVELOPMENT...AND WILL LIKELY RESULT IN FLASH FLOODING THROUGH THE DAY ON SATURDAY. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ KENNEDY
5 follow-up statements
975 WGUS65 KVEF 010448 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 948 PM PDT FRI AUG 31 2012 A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER LEVEL INSTABILITY MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE CONDITIONS FOR CONTINUED THUNDERSTORM REDEVELOPMENT DURING THE DAY ON SATURDAY. CONDITIONS ARE FAVORABLE FOR MANY OF THESE STORMS TO MOVE ACROSS THE SAME AREAS AFTER REDEVELOPMENT...AND WILL LIKELY RESULT IN FLASH FLOODING THROUGH THE DAY ON SATURDAY. AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-011300- /O.CON.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 948 PM PDT FRI AUG 31 2012 /948 PM MST FRI AUG 31 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM PDT /6 AM MST/ SATURDAY THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA... LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY... LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE... SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM 6 AM PDT /6 AM MST/ SATURDAY THROUGH SATURDAY EVENING * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN PORTIONS OF SOUTHERN NEVADA...FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...INCREASED UPPER LEVEL INSTABILITY MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE CONDITIONS FOR CONTINUED THUNDERSTORM REDEVELOPMENT DURING THE DAY ON SATURDAY. CONDITIONS ARE FAVORABLE FOR MANY OF THESE STORMS TO MOVE ACROSS THE SAME AREAS AFTER REDEVELOPMENT...AND WILL LIKELY RESULT IN FLASH FLOODING THROUGH THE DAY ON SATURDAY. THE BEST CHANCE OF FLASH FLOODING WILL BE OVER MOHAVE COUNTY...EASTERN PORTIONS OF CLARK COUNTY AND FAR EASTERN SAN BERNARDINO COUNTY. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
383 WGUS65 KVEF 010841 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 141 AM PDT SAT SEP 1 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER LEVEL FORCING MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE CONDITIONS FOR THUNDERSTORMS TODAY. CONDITIONS ARE FAVORABLE FOR MULTIPLE STORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY RESULT IN FLASH FLOODING. CAZ525-010945- /O.CAN.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORONGO BASIN- 141 AM PDT SAT SEP 1 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE MORONGO BASIN HAS BEEN CANCELLED. DRY AIR HAS MOVED INTO THE AREA...AND HEAVY RAIN IS NO LONGER EXPECTED. $$ AZZ001>003-036-CAZ524-526-527-NVZ015-016-018>022-011300- /O.CON.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 141 AM PDT SAT SEP 1 2012 /141 AM MST SAT SEP 1 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM PDT /6 AM MST/ THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM 6 AM THIS MORNING THROUGH THIS EVENING * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN PORTIONS OF SOUTHERN NEVADA...FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. CONDITIONS ARE FAVORABLE FOR MULTIPLE THUNDERSTORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY RESULT IN FLASH FLOODING. THE BEST CHANCE OF FLASH FLOODING WILL BE OVER MOHAVE COUNTY...EASTERN PORTIONS OF CLARK COUNTY AND FAR EASTERN SAN BERNARDINO COUNTY. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER AND DEBRIS. IN ADDITION...RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MORGAN
581 WGUS65 KVEF 011241 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 541 AM PDT SAT SEP 1 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER LEVEL FORCING MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE CONDITIONS FOR THUNDERSTORMS TODAY. CONDITIONS ARE FAVORABLE FOR MULTIPLE STORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY RESULT IN FLASH FLOODING. CAZ524-526-NVZ018>020-022-011345- /O.CAN.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN MOJAVE DESERT-CADIZ BASIN-SHEEP RANGE-SPRING MOUNTAINS- RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 541 AM PDT SAT SEP 1 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. DRIER AIR HAD PUSHED INTO MUCH OF SAN BERNARDINO AND CLARK COUNTIES...REDUCING THE THREAT OF HEAVY RAIN AND FLASH FLOODING. $$ AZZ001>003-036-CAZ527-NVZ015-016-021-012000- /O.CON.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 541 AM PDT SAT SEP 1 2012 /541 AM MST SAT SEP 1 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA... LAKE MEAD NATIONAL RECREATION AREA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. * THROUGH THIS EVENING * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN PORTIONS OF SOUTHERN NEVADA...THE COLORADO RIVER VALLEY AND NORTHWEST ARIZONA. CONDITIONS ARE FAVORABLE FOR MULTIPLE THUNDERSTORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY RESULT IN FLASH FLOODING. THE BEST CHANCE OF FLASH FLOODING WILL BE OVER LINCOLN COUNTY...MOHAVE COUNTY...AND THE COLORADO RIVER VALLEY AREAS OF EASTERN CLARK AND FAR EASTERN SAN BERNARDINO COUNTIES. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER AND DEBRIS. IN ADDITION...RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MORGAN
055 WGUS65 KVEF 011545 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 845 AM PDT SAT SEP 1 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER LEVEL FORCING MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE CONDITIONS FOR THUNDERSTORMS TODAY. CONDITIONS ARE FAVORABLE FOR MULTIPLE STORMS TO MOVE ACROSS THE SAME AREAS...WHICH MAY RESULT IN FLASH FLOODING. AZZ002-036-CAZ527-NVZ021-011645- /O.CAN.KVEF.FF.A.0009.000000T0000Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 845 AM PDT SAT SEP 1 2012 /845 AM MST SAT SEP 1 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. DRIER AIR IS MOVING OVER THE AREA FROM THE WEST AND ALTHOUGH ISOLATED THUNDERSTORMS MAY BE SEEN THIS AFTERNOON...THE CHANCES FOR WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL HAS DECREASED. $$ AZZ001-003-NVZ015-016-020300- /O.CON.KVEF.FF.A.0009.000000T0000Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY- NORTHEAST CLARK COUNTY- 845 AM PDT SAT SEP 1 2012 /845 AM MST SAT SEP 1 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. * UNTIL 8 PM PDT /8 PM MST/ THIS EVENING * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. CONDITIONS ARE FAVORABLE FOR MULTIPLE THUNDERSTORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY RESULT IN FLASH FLOODING. THE BEST CHANCE OF FLASH FLOODING WILL BE OVER LINCOLN AND MOHAVE COUNTIES...AND THE EXTREME NORTHEAST PORTION OF CLARK COUNTY. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER AND DEBRIS. IN ADDITION...RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
878 WGUS65 KVEF 011733 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT SAT SEP 1 2012 AZZ001-003-NVZ015-016-011845- /O.CAN.KVEF.FF.A.0009.000000T0000Z-120902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY- NORTHEAST CLARK COUNTY- 1033 AM PDT SAT SEP 1 2012 /1033 AM MST SAT SEP 1 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND NEVADA HAS BEEN CANCELLED. DRIER AND MORE STABLE CONDITIONS ARE MOVING ACROSS THE AREA TODAY. ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL POSSIBLE ACROSS MAINLY EASTERN LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY...THE POSSIBILITY OF WIDESPREAD THUNDERSTORMS PRODUCING FLASH FLOODING HAS DECREASED. THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 9:25 AM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 31, 9:25 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 925 AM PDT FRI AUG 31 2012 .SYNOPSIS...MONSOON MOISTURE WILL FUEL ACTIVE THUNDERSTORM DAYS THROUGH THE WEEKEND...WITH THE BEST CHANCES MOVING SOUTH AND EAST OF LAS VEGAS SATURDAY AND SUNDAY. FLASH FLOODING WILL BE A THREAT. THUNDERSTORM CHANCES WILL DECREASE NEXT WEEK...WITH TEMPERATURES RISING TO SLIGHTLY ABOVE NORMAL. && .UPDATE... ANOTHER ACTIVE DAY EXPECTED...MAINLY EAST OF A NORTH SOUTH LINE FROM BAKER AND ACROSS THE FORECAST AREA. IN REGARDS TO THE LAS VEGAS VALLEY...LOCAL HI RESOLUTION MODELS SHOW A SCENARIO SETTING UP VERY SIMILAR TO YESTERDAY...WITH CONVECTION INITIATING ALONG THE WEST EDGE OF THE LAS VEGAS VALLEY OVER THE SPRING MOUNTAINS BY LATE THIS MORNING...AND THEN OVER THE MCCULLOUGH...CLARK...AND NEW YORK MOUNTAINS EARLY THIS AFTERNOON...WITH STORM MOTION BRINGING ANY CONVECTION THAT HOLDS TOGETHER ACROSS SOUTH AND EAST LAS VEGAS...INCLUDING HENDERSON. STORMS WILL BE POSSIBLE ANYWHERE IN THE VALLEY TODAY...BUT THESE LOCATIONS LOOK TO BE FAVORED. CURRENT FORECAST LOOKS TO BE ON TRACK...AND WILL NOT NEED TO MAKE ANY CHANGES THIS MORNING. SATURDAY STILL LOOKS TO BE VERY ACTIVE WITH AN INCREASED FLASH FLOOD AND SEVER THREAT WITH DYNAMICS TO SUPPORT LONGER LIVED THUNDERSTORMS. THE CHALLENGE WILL BE DETERMINING HOW FAR WEST THIS THREAT WILL EXTENDED...WITH LATEST CONSENSUS SHOWING THIS BOUNDARY ESSENTIALLY RUNNING THROUGH CENTRAL CLARK COUNTY. -KENNEDY- .PREV DISCUSSION... 209 AM PDT FRI AUG 31 2012 .SHORT TERM...WATER VAPOR IMAGERY SHOWED A DISTURBANCE LIFTING NORTH ACROSS SOUTHERN NEVADA EARLY THIS MORNING. SATELLITE LOOP SHOWED CLOUDS BLANKETING MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...WITH MOSTLY CLEAR SKIES BEHIND THE DISTURBANCE OVER CALIFORNIA. AREA RADARS SHOWED ISOLATED THUNDERSTORMS OVER ESMERALDA AND NORTHERN NYE COUNTIES WITH WEAKER RETURNS OVER CLARK AND LINCOLN COUNTIES. HIGH RESOLUTION MODELS HAVE A PRETTY GOOD DEPICTION OF REALITY THUS FAR...AND FORECAST AN ACTIVE DAY TODAY ROUGHLY FROM LAS VEGAS NORTH AND EAST. TOMORROW IS LIKELY TO BE THE MOST ACTIVE DAY AS A JET STREAK PASSES BY TO THE NORTH...OVERLAYING THE FAVORABLE RIGHT ENTRANCE REGION WITH THE DEEP MOISTURE OVER THE SOUTHEAST CWA. PREVIOUS SHIFTS HAVE ALREADY BEEN HITTING THE FLASH FLOOD POTENTIAL PRETTY HARD AND SEE NO REASON TO ARGUE. THUNDERSTORMS SHOULD BE SUPPRESSED FARTHER SOUTH SUNDAY AS WESTERLY FLOW IN THE WAKE OF THE JET STREAK ALLOWS FOR SOME DRYING ACROSS THE NORTH. TEMPERATURES WILL BE ALMOST SOLELY DEPENDENT ON CLOUDS AND THUNDERSTORMS...SO CONFIDENCE IS VERY LOW ON POINT FORECASTS. .LONG TERM...NO MAJOR CHANGES TO THE FORECAST WITH THE MODELS STILL SHOWING DISCREPANCIES WITH REGARDS TO TROPICAL SYSTEM ILEANA. THE GFS CONTINUES TO BRING THAT SYSTEM AND ITS ASSOCIATED MOISTURE NORTH EARLY NEXT WEEK AND KEEPING THE DESERT SOUTHWEST IN A RELATIVELY MOIST AIRMASS. THE ECMWF AND OTHER EXTENDED MODELS STILL TRACK THE SYSTEM OFF TO THE NORTHWEST AS HIGH PRESSURE REMAINS FAIRLY STRONG OVER THE FAR SOUTHWESTERN STATES. THIS SHOULD HELP TO DEFECT THE SYSTEM AND KEEP THE MOISTURE WELL TO THE SOUTH. A TROUGH RIDING UP AND OVER THE RIDGE WILL HELP TO BRING AN INCREASING SOUTHWEST FLOW WHICH WILL START TO PUSH THE MONSOONAL MOISTURE EAST. HAVE KEPT THE CURRENT TREND BY KEEPING POPS MAINLY CONFINED TO MOHAVE COUNTY WITH DRY CONDITIONS ELSEWHERE. TEMPERATURES LOOK TO CLIMB TO SLIGHTLY ABOVE NORMAL READINGS THROUGH THE PERIOD. && .AVIATION...FOR MCCARRAN...CONDITIONS ARE EXPECTED TO BE SIMILAR THIS AFTERNOON AS THEY WERE ON THURSDAY WITH SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. OUTSIDE OF ERRATIC OUTFLOW WINDS...WINDS ARE EXPECTED TO BE SOUTH BETWEEN 10-15KTS. CIGS DOWN TO AROUND 10K FEET AT TIMES...BUT WILL LOWER TO AROUND 8K FEET NEAR STORMS. TEMPERATURE SHOULD REMAIN BELOW 100F. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CONDITIONS ARE EXPECTED TO BE SIMILAR TO THURSDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. OUTSIDE OF GUSTY AND ERRATIC OUTFLOW WINDS...WINDS WILL GENERALLY BE FROM THE SOUTH 10-20KTS. CIGS DOWN TO AROUND 10K...BUT WILL LOWER TO AROUND 8K FEET NEAR STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 31, 6:53 AM PDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 653 AM PDT FRI AUG 31 2012 AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-010700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 653 AM PDT FRI AUG 31 2012 /653 AM MST FRI AUG 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL INCREASE IN COVERAGE ON SATURDAY...WITH A THREAT OF SEVERE WEATHER AND FLASH FLOODING. COVERAGE WILL DECREASE FOR SUNDAY THROUGH THURSDAY...WITH HAZARDOUS WEATHER NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-NVZ014-017-010700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 653 AM PDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:20 PM PDT | Flash Flood Warning | VEF | Inyo | 115 min |
| Aug 31, 3:56 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 30, 5:11 PM PDT | Areal Flood Advisory | VEF | Mohave | 44 min |
| Aug 31, 11:56 AM PDT | Flash Flood Warning | VEF | Esmeralda | 109 min |
| Aug 31, 1:44 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
Nearby
Flash Flood Watches in Nevada, 2012Flash Flood Watches in California, 2012Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.